Amphetamine poisoning

All amphetamines are synthetic stimulants. They include Dexedrine, Benzedrine and Methedrine. At some point, these drugs were prescribed to reduce appetite, weight, combat fatigue and depression. Today, amphetamines are used to treat epilepsy and hyperactivity in girls and boys.

 

Amphetamines are related to other powerful drugs such as dextroamphetamine and methamphetamine, which are classified as psychostimulant drugs, which increase the levels of dopamine and adrenaline in the brain, producing euphoria in the user.

 

Amphetamines cause loss of appetite, increased pulse and euphoria. The risk of its ingestion, in the long term includes tolerance to the drug, psychological dependence and paranoia.

 

The symptoms when stopping to consume them include disorientation, severe depression, irritability, nervous exhaustion, apathy and a violent behavior that can lead to suicidal tendencies. Overdose can cause more serious symptoms, such as seizures, cardiac arrest, coma and even death.

 

There are a series of steps that must be followed when dealing with a victim of an amphetamine overdose. The first is to dilute the drug (which by then has become poison) in the stomach of the victim by giving him milk and others that we specify below:

 

In case of amphetamine poisoning


 


  • To reduce the effects of overdose, vomiting should occur in the patient. The person must be in a reclined position to avoid drowning and greater comfort in the procedure.

  • After inducing vomiting successfully, activated charcoal is administered to absorb what remains of the venom.

  • Before any doubt or suspicion, from the first moment, it is recommended to have the advice of a doctor to specify, dosage and specific methods for each case.
     


Video Medicine: Amphetamine (February 2023).